Saturday, April 24, 2010

Moon Landing


Surprisingly I woke up feeling half way decent today. No narcoleptic leanings that I could discern.

Then I looked in the mirror and whoa!

Hey, NASA, here's a moon you can study without going into space!

Yep, my face has mooned out. Hello Cushings. Hate to see you. swear word swear word swear word more swearing even more swearing some cursing

I've been slowly piecing things together. The problems started when I hit 10mg of prednisone. Last week was blood sugar nuttiness. I actually had my eyes close on me mid-key stroke of the keyboard. I thought I was tired so I laid down and couldn't wake up, which is not good with a toddler loose in the house.

So I ate some sugar just because and decided to nap with the toddler. Except once the sugar hit my system, I was fine.

So, yeah, I've been having blood sugar issues for the last 2 weeks and wasn't cluing in to what they meant.

I took jelly beans with me in the ER and sure enough, once I ate those, I didn't have as much trouble staying awake. (Too bad I ate them before they tested my blood sugar.) People were talking to me in the ER and I was responsive, but my eyes would just close off and on. I couldn't keep them open no matter how hard I tried until sometime in the late afternoon a switch flipped in my body and it was better. ( I assume cortisol production hit critical mass at that point, but I don't know for sure.)

With the alternate day taper starting this week, I really hit the wall and from how my body felt, the adrenals were not kicking back on like they should've. Yet I, along with everyone else, was so distracted by the bleeding, it just wasn't computing.

But this morning is good. So far. Today is an 'off' day on the taper, but I'm going to tuck a 10mg pill in my pocket just in case. I don't want to muck up the adrenals so if I can get by without prednisone, I will.

If only the bleeding would stop. The progesterone is helping--no bleeding overnight which I imagine is part of why I feel decent today, but it has started up again. Is it possible I need a higher dose of progesterone? I don't know. What I do know is that I am going to have to replace large swaths of my wardrobe after this.

No comments:

Post a Comment

Thanks for your comment. I read all comments and do my best to respond to questions, usually in a new post.

If you have adrenal issues and want to connect with other patients the following message boards are wonderful resources:

http://www.mdjunction.com/forums/adrenal-insufficiency-discussions/general-support

http://www.addisonssupport.com/